North Dakota, 2011Extreme Cold in North Dakota, February 1 to 2, 2011
February 1 to 2, 2011 · NWS BIS · 36 events in 36 counties and zones
Dangerous wind chill conditions redeveloped across the region the night of February 1 through February 2 as Arctic high pressure remained over the area. Winds up to 15 mph combined with subzero temperatures to result in wind chill temperatures of 40 below to 50 below zero.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dangerous wind chill conditions redeveloped across the region the night of February 1 through February 2 as Arctic high pressure remained over the area. Winds up to 15 mph combined with subzero temperatures to result in wind chill temperatures of 40 below to 50 below zero. One fatality (direct) occurred due to the extreme cold in rural Williams County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Feb 1, 3:38 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 1, 3:38 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
338 PM CST TUE FEB 1 2011
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
1052 HIGH FIRMLY ANCHORED OVER EASTERN MONTANA WITH WINDS
BEGINNING TO SHIFT TO THE SOUTHWEST AND WEST AS THE HIGH PRESSURE
SAGS SOUTH. HOWEVER VERY COLD TEMPERATURES WILL ADVECT FROM CENTER
OF HIGH PRESSURE TO WESTERN AND CENTRAL NORTH DAKOTA OVERNIGHT.
WITH CLEAR SKIES AND MODERATELY LIGHT WINDS TEMPERATURES WILL
AGAIN PLUMMET OVER THE FORECAST AREA.
EXPECTING LOWS TO REACH INTO THE -20 DEGREE RANGE WITH WIND FROM 5
TO 15 MPH. THIS WILL CREATE WIND CHILLS FROM 30 TO 50 BELOW ZERO
TONIGHT. WIND CHILL ADVISORY OVER WESTERN AND CENTRAL NORTH DAKOTA
WILL TRANSITION TO WIND CHILL WARNING AFTER 00Z TONIGHT AND
CONTINUE TO 18Z WEDNESDAY MORNING.
TEMPERATURES WILL RISE ABOVE ZERO ON WEDNESDAY WITH SOUTHWEST
WINDS INCREASING SOME. SOME AREAS OF DRIFTING LIKELY BUT DO NOT
EXPECT REDUCTIONS IN VISIBILITY OVER THE REGION. WARM ADVECTION
WEDNESDAY EVENING AND OVERNIGHT WILL KEEP MINIMUM TEMPERATURES
ABOVE ZERO WEDNESDAY NIGHT.
NO PRECIPITATION EXPECTED FOR THE SHORT TERM FORECAST.
.LONG TERM...THURSDAY THROUGH TUESDAY NIGHT...
LATEST MODEL RUNS DEPICT MAINLY UPPER LEVEL RIDGING OFF THE WEST
COAST OF NORTH AMERICA WITH A FAIRLY PERSISTENT UPPER LEVEL LOW OVER
NORTHEASTERN CANADA...FARTHER NORTH THAN HUDSON BAY. THIS
LARGE-SCALE PATTERN WILL MEAN A NORTHWESTERLY FLOW OF AIR ALOFT OVER
NORTH DAKOTA AND THE NORTHERN PLAINS. SEVERAL SHORTWAVES MOVING
THROUGH THIS FLOW WILL BE ASSOCIATED WITH PERIODIC CHANCES OF
PRECIPITATION.
THE FIRST UPPER LEVEL SHORTWAVE REACHES NORTH DAKOTA THURSDAY NIGHT
AND EXITS THE REGION BY FRIDAY EVENING. AHEAD OF THE SHORTWAVE
TEMPERATURES WILL RISE INTO THE 30S OVER MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA...AND THE WARM ADVECTION AHEAD OF IT WILL BRING A
CHANCE OF LIGHT SNOW OR FREEZING RAIN TO MAINLY NORTHERN AND EASTERN
NORTH DAKOTA. COLD ADVECTION THURSDAY NIGHT BUT NOT ARCTIC IN
NATURE...LOOKING AT LOWS THURSDAY NIGHT IN THE TEENS AND LOWER 20S
WITH HIGHS FRIDAY BACK UP INTO THE UPPER 20S AND LOWER 30S.
THE NEXT SHORTWAVE IS THE FIRST OF SEVERAL IN A SERIES OF IMPULSES
MOVING THROUGH THE NORTHWEST FLOW ALOFT. THESE SHORTWAVES ARE
ASSOCIATED WITH CHANCES OF SNOW THAT WILL BE IN THE FORECAST FROM
FRIDAY NIGHT THROUGH SUNDAY NIGHT. AFTER THIS SERIES OF SHORTWAVES
MOVES THROUGH THE UPPER LEVEL FLOW/JET TAKES A DIVE SOUTHWARD AND
ALLOWS ARCTIC AIR TO INTRUDE INTO THE REGION AGAIN. LOOKING AT HIGHS
SATURDAY IN THE 20S TO LOWER 30S...TEENS ON SUNDAY...THEN HIGHS
AROUND/BELOW ZERO MONDAY WITH A SLIGHT RECOVERY OF SINGLE DIGITS
ABOVE ZERO FOR TUESDAY.
&&
.AVIATION...
CENTER OF ARCTIC HIGH EXTENDED FROM EASTERN MONTANA TO FAR WESTERN
NORTH DAKOTA. THE LAST VESTIGES OF MVFR AND LIGHT SNOW HAVE CLEARED
THE AREA ALLOWING VFR TO PREVAIL AT ALL TERMINALS. HOWEVER...A FEW
LINGERING FEW/SCT CLOUDS BELOW 500 FEET AND HAZE/FOG WITH
VISIBILITIES GOING DOWN TO 1 TO 3 MILES AT TIMES FOR VERY SHORT
PERIODS POSSIBLE...MAINLY AT KISN AND KDIK NEAR THE CENTER OF THE
ARCTIC HIGH.
WINDS SHOULD STAY GENERALLY FROM THE WEST AND SOUTHWEST BETWEEN 5
AND 15 KNOTS FOR WESTERN TAF SITES...AND NORTHWEST WINDS AT KBIS AND
KJMS THIS AFTERNOON SHOULD BECOME WEST/SOUTHWEST BY 06Z.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON CST /11 AM MST/ WEDNESDAY FOR
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.
WIND CHILL ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.
&&
JVM/BPN/HW
Hazardous weather outlook, Feb 1, 7:08 AM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
708 AM CST TUE FEB 1 2011
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021315-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
708 AM CST TUE FEB 1 2011 /608 AM MST TUE FEB 1 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
DANGEROUS WIND CHILLS OF 25 BELOW TO NEAR 50 BELOW ZERO WILL
CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH TONIGHT AND INTO
WEDNESDAY MORNING. SEE WWW.NOAA.GOV/BIS FOR ADDITIONAL DETAILS.
INCREASING WESTERLY WINDS TONIGHT MAY RESULT IN AREAS OF BLOWING
AND DRIFTING SNOW...ESPECIALLY ACROSS THE NORTH. WHILE
VISIBILITIES ARE NOT EXPECTED TO BE IMPACTED...DRIFTING ON AREA
ROADS MAY CREATE TRAVEL HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
VERY COLD AIR WILL REMAIN OVER THE AREA THROUGH EARLY WEDNESDAY.
DANGEROUS WIND CHILLS ARE EXPECTED THROUGH WEDNESDAY MORNING.
WESTERLY WINDS ARE EXPECTED TO INCREASE WEDNESDAY AFTERNOON UP TO
20 MPH...POSSIBLY STRONGER...OVER SOME AREAS ACROSS WEST AND
CENTRAL NORTH DAKOTA. RECENT SNOWFALL OF 2 TO 6 INCHES...AND THE
FLUFFY NATURE OF THE SNOW...COMBINED WITH THE WINDS MAY RESULT IN
WIDESPREAD BLOWING AND DRIFTING SNOW...POTENTIALLY IMPACTING
TRAVEL. STAY TUNED FOR UPDATES.
CHANCES FOR SNOW RETURN TO THE NORTHERN PLAINS LATER THIS WEEK AND
OVER THE COMING WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 1, 2:59 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 4 N CARRINGTON 47.51N 99.13W
02/01/2011 M1.0 INCH FOSTER ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
DDERUNGLocal storm report, Feb 1, 3:01 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
301 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 NW LINTON 46.32N 100.31W
02/01/2011 M1.5 INCH EMMONS ND CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
0800 AM SNOW 4 N CARRINGTON 47.51N 99.13W
02/01/2011 M1.0 INCH FOSTER ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW WILTON 47.16N 100.78W
02/01/2011 M1.0 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW 2 NW BEULAH 47.28N 101.81W
02/01/2011 M1.0 INCH MERCER ND CO-OP OBSERVER
24 HOUR SNOW FALL
1147 AM SNOW 5 NW BISMARCK 46.86N 100.86W
02/01/2011 M1.1 INCH BURLEIGH ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW JAMESTOWN 46.91N 98.71W
02/01/2011 M1.0 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW OAKES 46.14N 98.09W
02/01/2011 M3.0 INCH DICKEY ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW STREETER 46.66N 99.35W
02/01/2011 M1.5 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
JJTExtreme Cold/Wind Chill, Adams
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Adams forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Billings
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Billings forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Bottineau
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Bottineau forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Bowman
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Bowman forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Burke
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Burke forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Burleigh
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Burleigh forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Dickey
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Dickey forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Divide
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Divide forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Dunn
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Dunn forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Emmons
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Emmons forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.285, -100.239 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Foster
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Foster forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Golden Valley
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Golden Valley forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Grant
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Hettinger
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Hettinger forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Kidder
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Kidder forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, La Moure
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- La Moure forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Logan
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.457, -99.477 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, McHenry
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- McHenry forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, McIntosh
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- McIntosh forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.112, -99.441 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, McKenzie
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- McKenzie forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, McLean
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- McLean forecast zone
- Reported by
- Mesonet
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Mercer
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Mercer forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Morton
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Morton forecast zone
- Reported by
- Mesonet
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Mountrail
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Mountrail forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Oliver
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Oliver forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Pierce
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Pierce forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Renville
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Renville forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Rolette
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Rolette forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Sheridan
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Sheridan forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Sioux
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Sioux forecast zone
- Reported by
- Mesonet
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Slope
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Slope forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Stark
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Stark forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Stutsman
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Stutsman forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Ward
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Ward forecast zone
- Reported by
- Mesonet
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Wells
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Wells forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero.
Extreme Cold/Wind Chill, Williams
- When
- February 1, 6:00 PM CST to February 2, 12:00 PM CST
- Where
- Williams forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Mesonet
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
The combination of winds and cold Arctic air resulted in wind chill temperatures of 40 below to near 50 below zero. One fatality (direct) occurred due to the extreme cold. The body of an adult female was found one mile from her car near Tioga, in Williams County. The woman left the vehicle when it became disabled. The North Dakota state medical examiners office determined the cause of death to be from exposure (hypothermia).
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 274900, 274901, 274902, 274903, 274904, 274905, 274906, 274907, 274908, 274909, 274910, 274911, 274912, 274913, 274914, 274915, 274916, 274917, 274918, 274919, 274920, 274921, 274922, 274923, 274924, 274925, 274926, 274927, 274928, 274929, 274930, 274931, 274932, 274933, 274934, 274935.